Pennsylvania, 2006

Flood in Pennsylvania, June 27, 2006

June 27, 2006 · NWS CTP · 1 event in 1 county or zone

Heavy rain caused flash flooding in Lancaster County. Roads were closed and flooded in Delta, Fawn and Lower Chanceford Townships.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Heavy rain caused flash flooding in Lancaster County. Roads were closed and flooded in Delta, Fawn and Lower Chanceford Townships. In addition, two mudslides occurred. The first was in Lower Chanceford Township near the intersection of Route 372 and Slab Road. The second occurred in Windsor Township on Burkholder Road east of Blacksmith Avenue.Although the flash flooding ended shortly after midnight on the 27th , flooding continued into the morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 8:58 PM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 8:58 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT MON JUN 26 2006

.SHORT TERM /REST OF TONIGHT/...

JUST WATCHING THE RAIN FALL THIS EVENING. MODELS ACTUALLY TIGHTEN
UP THE LOW LEVEL JET AND TURN IT MORE TO THE SSE RIGHT THRU TUES.
IT ALL POINTS TO MORE OF THE SAME WITH NUMEROUS SHOWERS AND
LOCALIZED TROPICAL DOWNPOURS.

NO ZONE UPDATE PLANNED AS THE FORECAST LOOKS RIGHT ON TRACK.

LA CORTE

&&

.PREV DISCUSSION...
 /ISSUED 311 PM EDT MON JUN 26 2006/

SHORT TERM /TONIGHT/...

NO CHANGES TO FLASH FLOOD WATCHES POSTED FOR THE ENTIRE REGION
THROUGH TUESDAY EVENING. OVERNIGHT SHIFTS MAY CONSIDER EXTENDING
THEM INTO EARLY WEDNESDAY...AT LEAST ACROSS THE EAST.

35 KT SSE LOW LEVEL JET WILL PUSH NORTH ACROSS THE SUSQ VALLEY
TONIGHT. ENHANCED ISENT LIFT/LLVL THETA-E CONVERGENCE AT THE NOSE OF
THIS WIND MAX WILL HELP TO EXPAND THE AREA OF HEAVY SHOWERS AND
EMBEDDED +TSRA HEADED OUR WAY FROM CENTRAL AND NRN VIRGINIA.
FIRST FLASH FLOOD WARNING OF THE AFTERNOON JUST ISSUED FOR ADAMS AND
YORK COUNTIES WHERE LOCALLY 5-7 INCHES OF RAIN FELL SINCE SUNDAY
AFTERNOON.

FURTHER WEST...ALONG AND TO THE WEST OF A LINE FROM KJST TO KUNV AND
KELM...I EXPECT TO SEE SLIGHTLY LESS INTENSE AND RAINFALL RATES WITH
A MORE STRATIFORM APPEARANCE...BASED ON A SOMEWHAT COOLER BOUNDARY
LAYER UNDER EXTENSIVE CLOUDS TODAY.

LONG TERM /TUESDAY THROUGH MONDAY/...

500 MB TROUGH OVER THE WESTERN GREAT LAKES AND A 595 DM HIGH OFF
OF THE NEW ENGLAND COAST WILL CHANNEL MOISTURE NORTH FROM THE
SOUTHEAST ATLANTIC COAST ON TUESDAY. A WEAK SURFACE LOW PRESSURE
RIDING NORTH THROUGH THE APPALACHIANS WILL HELP FOCUS
PRECIPITATION ALL OVER THE FORECAST AREA. JUICY DEWPOINTS AND DEEP
TROPICAL MOISTURE WILL RESULT IN QPF AMOUNTS ON THE ORDER OF
TWO TO THREE INCHES BY WEDNESDAY MORNING. THE HEAVIEST RAIN WILL
MOVE EAST TO WEST ACROSS THE FORECAST AREA ON TUESDAY AND EXIT THE
EASTERN HALF OF THE AREA BY EARLY WEDNESDAY AFTERNOON. CONDITIONS
OVER THE WESTERN HALF OF THE CWA SHOULD REMAIN DRY FOR THE
MAJORITY OF WEDNESDAY.

THE UPPER TROUGH WILL SLOWLY MIGRATE EAST THROUGH THE WEEKEND.
WITH MORE SCATTERED SHOWERS DEVELOPING IN AFTERNOON HEATING
ASSISTED BY COOL AIR ALOFT.

THE FLOW OVER THE AREA THROUGH THE WEEKEND WILL BE FROM THE
NORTHWEST ALONG THE BACK SIDE OF THE TROUGH WHICH WILL BE A DRIER
FLOW. EXPECT ONLY WIDELY SCATTERED PRECIPITATION THROUGH THE FIRST
HALF OF THE WEEKEND.

AVIATION...

VFR CEILINGS AND VSBYS WERE PRESENT ACROSS CENTRAL AND EASTERN TAF
SITES THIS AFTERNOON...WITH VFR VSBYS AND MVFR CEILINGS ACROSS THE
NW PENN MTNS.

WIDELY SCT IFR CIGS AND VSBYS IN SHRA/TSRA ACROSS THE SUSQUEHANNA
VALLEY REGION WILL BECOME MORE WIDESPREAD AS THE NOSE OF A 35 TO 40
KT LLVL JET PUSHES NORTH FROM VIRGINIA. CONDITIONS WILL APPROACH LOW
LEVEL WIND SHEAR CRITERIA LATER TONIGHT ACROSS CENTRAL AND EASTERN
TAF SITES WITH THE WIND MAXIMA LOCATED AT 4-5 KFT AGL...ABOVE A
SOUTH TO SOUTHEAST SFC FLOW OF 6-10KT.

WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL OCCUR LATE TONIGHT
THROUGH AT LEAST THE MID MORNING TUESDAY...WITH POCKETS OF LIFR
CONDITIONS BETWEEN 07-12Z TUESDAY.

HYDROLOGY...

WIDESPREAD ONE INCH PLUS QPF IS EXPECTED ACROSS MUCH OF THE REGION
BY 12Z TUESDAY...WITH LOCALIZED 4-5 INCH AMOUNTS ONCE AGAIN LIKELY
ACROSS THE SUSQ VALLEY AND PARTS OF SCENT PENN. THE MAIN QPF AXIS
MAY BEGIN TO SHIFT A BIT MORE /60-80KM/ TO THE WEST THIS EVENING
/COMPARED TO SUNDAY INTO THIS MORNING/ TWD THE GRADIENT OF BEST
DIFFERENTIAL HEATING NEAR THE EASTERN EDGE OF THE THICKER CLOUD
COVER.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM
TUESDAY.
&&
Hazardous weather outlook, Jun 26, 3:39 AM EST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 AM EDT MON JUN 26 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-270845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
439 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
TODAY AND TONIGHT.

WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY
HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR
ALL OF CENTRAL PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY
FLOODING ALONG STREAMS.

In the hours before

Local storm report, Jun 26, 7:46 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLASH FLOOD      SOMERSET                40.01N 79.08W
06/26/2006                   SOMERSET           PA   LAW ENFORCEMENT

            18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
            31 CLOSED JUST WEST OF SOMERSET.

&&

KSL
Local storm report, Jun 26, 8:52 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NW YORK HAVEN         40.16N 76.78W
06/26/2006                   YORK               PA   TRAINED SPOTTER

            CONOWAGO CREEK ROAD CLOSED

0837 PM     FLASH FLOOD      SOMERSET                40.01N 79.08W
06/26/2006                   SOMERSET           PA   LAW ENFORCEMENT

            18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
            31 CLOSED JUST WEST OF SOMERSET.

0936 PM     FLASH FLOOD      10 W LANCASTER          40.04N 76.49W
06/26/2006                   LANCASTER          PA   TRAINED SPOTTER

            2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.

0938 PM     FLASH FLOOD      LANCASTER               40.04N 76.30W
06/26/2006                   LANCASTER          PA   EMERGENCY MNGR

            1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
            SIDE OF LANCASTER ON RTE 30.

0945 PM     FLASH FLOOD      4 NNW MILLERSVILLE      40.06N 76.38W
06/26/2006                   LANCASTER          PA   TRAINED SPOTTER

            WATER FLOWING ACROSS RTE 741.

&&

KSL
Local storm report, Jun 26, 9:03 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1003 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FLASH FLOOD      LANCASTER               40.04N 76.30W
06/26/2006                   LANCASTER          PA   EMERGENCY MNGR

            1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
            SIDE OF LANCASTER ON RTE 30.

0939 PM     FLASH FLOOD      10 W LANCASTER          40.04N 76.49W
06/26/2006                   LANCASTER          PA   TRAINED SPOTTER

            2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.

0945 PM     FLASH FLOOD      4 NNW MILLERSVILLE      40.06N 76.38W
06/26/2006                   LANCASTER          PA   TRAINED SPOTTER

            WATER FLOWING ACROSS RTE 741.

&&

LA CORTE
Local storm report, Jun 27, 12:00 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 AM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NW YORK HAVEN         40.16N 76.78W
06/26/2006                   YORK               PA   TRAINED SPOTTER

            CONOWAGO CREEK ROAD CLOSED

0837 PM     FLASH FLOOD      SOMERSET                40.01N 79.08W
06/26/2006                   SOMERSET           PA   LAW ENFORCEMENT

            18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
            31 CLOSED JUST WEST OF SOMERSET.

0938 PM     FLASH FLOOD      LANCASTER               40.04N 76.30W
06/26/2006                   LANCASTER          PA   EMERGENCY MNGR

            1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
            SIDE OF LANCASTER ON RTE 30.

0939 PM     FLASH FLOOD      10 W LANCASTER          40.04N 76.49W
06/26/2006                   LANCASTER          PA   TRAINED SPOTTER

            2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.

0945 PM     FLASH FLOOD      4 NNW MILLERSVILLE      40.06N 76.38W
06/26/2006                   LANCASTER          PA   TRAINED SPOTTER

            WATER FLOWING ACROSS RTE 741.

1236 AM     FLASH FLOOD      NEWMANSTOWN             40.35N 76.21W
06/27/2006                   LEBANON            PA   LAW ENFORCEMENT

            SEVERAL EVACUATIONS UNDERWAY IN MILLCREEK TWP - ALSO
            SEVERAL ROAD CLOSURES WITHIN TWP.

&&

KSL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, York

When
June 27, 1:30 AM EST to 7:30 AM EST
Where
York County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518108.